Alert archive / California / River Flood Advisories in 2015

River Flood Advisory 2, NWS Eureka, CA

December 21, 2015Mendocino County, California

NWS Eureka, CA issued this river flood advisory at Dec 21, 2015, 10:06 AM PST for Mendocino County, California. It took effect at Dec 21, 2015, 10:00 PM PST. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Dec 21, 2015, 10:06 AM PST (18:06 UTC)
In effect from
Dec 21, 2015, 10:00 PM PST
Expired
Dec 22, 2015, 5:00 PM PST
In force
19 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon

County Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Russian River near Hopland (HOPC1). The gauge peaked at 16.92 ft at Dec 22, 2015, 12:00 PM PST.

minormoderate0102012/2112/2212/2312/24
Minor stage
15 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WGUS86 KEKA 211806
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
1006 AM PST MON DEC 21 2015

...The National Weather Service in Eureka has issued a flood advisory
for the RUSSIAN RIVER...

  RUSSIAN RIVER near Hopland affecting Mendocino County 

Rain associated with an Atmospheric River event is causing
widespread light to moderate rain which will cause rapid and
significant rises on the Russian River.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

The next statement will be issued by 3:00 PM Monday December 21,
2015 or as warranted by changing conditions.

&&

CAC045-220606-
/O.NEW.KEKA.FL.Y.0002.151222T0600Z-151223T0100Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1006 AM PST MON DEC 21 2015

THE NATIONAL WEATHER SERVICE IN Eureka HAS ISSUED A
* FLOOD ADVISORY FOR
  THE RUSSIAN RIVER near Hopland.
* from this evening to Tuesday afternoon.
* AT  9:00 AM Monday the stage was 3.0 feet.
* FLOOD STAGE IS 21.0 feet.
* FORECAST...The river will rise to near 18.8 feet late tonight.
  Then forecast to receed below 15.0 feet early Tuesday afternoon.
  
 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
5 follow-up statements
568 
WGUS86 KEKA 212238
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
238 PM PST MON DEC 21 2015

...The flood advisory continues for the RUSSIAN RIVER near Hopland
affecting Mendocino County... 

Continuous light rain is forecast to continue into the evening which will
cause a rapid and significant rise on the Russian River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

The next statement will be issued by 10:00 PM December 21, 2015 or
as warranted by changing conditions.

&&

CAC045-221038-
/O.CON.KEKA.FL.Y.0002.000000T0000Z-151223T0100Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
238 PM PST MON DEC 21 2015

THE FLOOD ADVISORY CONTINUES FOR
  THE RUSSIAN RIVER near Hopland.
* until Tuesday afternoon.
* AT  2:00 PM Monday THE stage WAS 5.6 feet.
* FLOOD STAGE IS 21.0 feet.
* FORECAST...The river is forecast to crest 20.6 feet around
  11:30 PM this evening. Then forecast to fall below 15.0 FT
  early Tuesday afternoon.
* IMPACTS...At 21.0 feet...FLOOD STAGE.  MINOR FLOODING OF CROPLAND 
  BEGINS ALONG THE RIGHT BANK NEAR HOPLAND.

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
095 
WGUS86 KEKA 220453
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
853 PM PST MON DEC 21 2015

...The flood advisory continues for the Russian River near Hopland 
affecting Mendocino County...

Periods of light to occasionally moderate rain are forecast to 
continue overnight which will continue to cause a rapid and 
significant rise on the river.

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. Be expecially cautious at
night. For area road conditions...call CALTRANS at 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

The next statement will be issued around 1000 AM on Tuesday or as 
warranted by changing conditions.

&&

CAC045-221653-
/O.CON.KEKA.FL.Y.0002.000000T0000Z-151223T0100Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
853 PM PST MON DEC 21 2015

THE FLOOD ADVISORY CONTINUES FOR THE RUSSIAN RIVER near Hopland.
* until Tuesday afternoon.
* AT 8:00 PM Monday the stage was 15.7 feet.
* FLOOD STAGE IS 21.0 feet.
* FORECAST...The river is forecast to crest near 18.2 feet around 10 PM
  this evening, then forecast to fall below 15.0 feet around 3 AM early 
  Tuesday morning.
* IMPACTS...At 18.0 feet...flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland...
  Ukiah...and Talmage areas.

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
361 
WGUS86 KEKA 221347
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
547 AM PST TUE DEC 22 2015

...The flood advisory continues for the RUSSIAN RIVER...
  RUSSIAN RIVER near Hopland affecting Mendocino County 

Nearly an inch of rain has fallen from 11pm to 5am in the Russian
River basin. Additional rainfall of up to a half inch is possible
this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

The next statement will be issued by 10 AM today or as 
warranted by changing conditions.

&&

CAC045-230100-
/O.CON.KEKA.FL.Y.0002.000000T0000Z-151223T0100Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 AM PST TUE DEC 22 2015

THE FLOOD ADVISORY CONTINUES FOR
  THE RUSSIAN RIVER near Hopland.
* until this afternoon.
* AT  5:00 AM Tuesday THE stage WAS 15.4 feet.
* FLOOD STAGE IS 21.0 feet.
* FORECAST...The river will fluctuate near 15.5 ft this morning
  and then drop below 15 ft feet by late morning. 
* Impacts: Around 15 feet hwy 173 is flooded.

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
768 
WGUS86 KEKA 221736
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
936 AM PST TUE DEC 22 2015

The Flood Advisory continues for the Russian River near Hopland
affecting Mendocino County 

The heavy rain has ended and scattered rain showers are expected
today and tonight. The Russian River will continue to rise through the
remainder of the morning and then will recede this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

The next statement will be issued by 3:00 PM Tuesday December 22, 2015 or
as warranted by changing conditions.

&&

CAC045-230100-
/O.CON.KEKA.FL.Y.0002.000000T0000Z-151223T0100Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
936 AM PST TUE DEC 22 2015

THE FLOOD ADVISORY CONTINUES FOR
  THE RUSSIAN RIVER near Hopland
* until this afternoon.
* AT  9:00 AM Tuesday the stage was 16.5 feet.
* FLOOD STAGE IS 21.0 feet.
* FORECAST...This river is forecast to rise to near 17.5 FT late this
  morning. Then forecast to recede below 15 feet early this afternoon.
  Then forecast to recede to near 3.5 FT early Sunday morning. 

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
628 
WGUS86 KEKA 222244
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
244 PM PST TUE DEC 22 2015

...The Flood Advisory continues for the Russian River near Hopland
affecting Mendocino County... 

Occasional rain showers overnight. The Russian River near Hopland
crested near 17 feet around noon today and is now slowly receding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

The next statement will be issued by 10:00 PM Tuesday December 22, 2015
or as warranted by changing conditions.

&&

CAC045-230100-
/O.CON.KEKA.FL.Y.0002.000000T0000Z-151223T0100Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
244 PM PST TUE DEC 22 2015

THE FLOOD ADVISORY CONTINUES FOR
  THE RUSSIAN RIVER near Hopland
* until late this afternoon.
* AT  2:00 PM Tuesday THE stage WAS 16.4 feet.
* FLOOD STAGE IS 21.0 feet.
* FORECAST...This river is forecast to fall below 15 feet late this
  afternoon. Then forecast to be near 8 feet early Wednesday morning.
  
 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$

nv

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood advisory went out at Dec 21, 5:18 AM PST, 4 hours 48 minutes earlier.

Area forecast discussion, Dec 21, 5:18 AM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
518 AM PST MON DEC 21 2015

.SYNOPSIS...WARM FRONTAL RAIN NOW INFILTRATING THE NORTH COAST AND
NORTH COAST INTERIOR. THIS IS THE BEGINNING OF A VERY RAINY PERIOD
WITH POSSIBLE MINOR FLOODING ACROSS MANY AREAS. MODERATE TO HEAVY
RAIN IS EXPECTED THROUGH TUESDAY...WHILE LOW ELEVATION SNOW IS
LIKELY ACROSS TRINITY COUNTY THIS MORNING.

&&

.DISCUSSION...THE FIRST BAND PRECIP IS MOVING ACROSS MOST OF THE
NORTH COAST AND INTO THE NORTHERN MENDO COAST AT THIS TIME. THE BAND
OF PRECIP IS ASSOCIATED WITH THE WARM FRONT WHICH WILL BE FOLLOWED
LATER TODAY BY A MORE POTENT MOISTURE ENRICHED COLD FRONT WHICH WILL
DELIVER ABUNDANT RAINFALL TO ALL AREAS OF THE CWA. COLD AIR STILL
LOCKED OVER INTERIOR TRINITY COUNTY WILL LIKELY ALLOW PRECIPITATION
TO BEGIN AS SNOW...EVEN TO NEAR VALLEY FLOORS THIS MORNING AS WELL.
THUS A WINTER WEATHER REMAINS IN EFFECT FOR THE MORNING HOURS IN
TRINITY COUNTY WITH 2-4 INCHES EXPECTED BELOW 4000 FEET BEFORE
PRECIPITATION CHANGES TO ALL RAIN. SOME LOCALIZED HIGHER AMOUNTS
WILL BE POSSIBLE.

BACK TO THE RAIN...THE STORM SYSTEM THAT HAS ARRIVED THIS MORNING IS
THE ONE THAT HAS BEEN ADVERTISED FOR A WHILE NOW...AND HEAVY
RAINFALL AND THE POTENTIAL FOR SOME FLOODING THROUGH TUESDAY IS
STILL EXPECTED.  HOWEVER... BOTH THE GFS AND NAM HAVE TRENDED THE
RAINFALL POTENTIAL DOWN WITH THEIR 12Z RUNS AS THE FRONTAL BOUNDARY
THAT WAS EXPECTED TO FOCUS THE RAINFALL DIRECTLY OVER HUMBOLDT AND
DEL NORTE COUNTIES SAGS SOUTH INTO MENDOCINO COUNTY THROUGH THE DAY.
THE NEXT 00Z RUNS HAVE BEEN CONSISTENT WITH THE PREVIOUS 12Z RUN
THUS RAINFALL TOTALS LOOK TO BE ON TRACK. ALTHOUGH THE TOTALS HAVE
DECREASED FROM HEAVIER AMOUNTS ADVERTISED A COUPLE DAYS AGE THE
RAINFALL RATES WILL STILL BE QUITE HEAVY FOR A 12-18 HOUR PERIOD AS
A STRONG LOW LEVEL JET IMPACTS THE COAST JUST SOUTH OF THE FRONTAL
BOUNDARY. HEAVY RAIN WILL BEGIN LATER THIS MORNING IN DEL NORTE
COUNTY AND THEN SPREAD SOUTH THROUGH THE MORNING...ENDING LATER
TONIGHT. TOTAL RAINFALL FOR THE ENTIRE REGION IS NOW FORECAST TO BE
3-5 INCHES WITH LOCALLY HIGHER AMOUNTS UP TO 7 INCHES IN THE
MOUNTAINS OF HUMBOLDT...SOUTHEASTERN DEL NORTE...AND NORTHERN
MENDOCINO COUNTIES. EVEN THOUGH THE TOTAL RAINFALL FORECAST HAS
DECREASED...HEAVY RAINFALL RATES WILL STILL BRING THE THREAT OF
RAPIDLY RISING RIVERS AND SMALL STREAM/URBAN FLOODING AS THE RAIN
BAND MOVES THROUGH THE REGION...THUS THE AREAL FLOOD WATCH REMAINS
IN EFFECT AND WILL LIKELY BE UPGRADED TO A WARNING LATER TODAY IF
THE HEAVIER RAIN MATERIALIZES.  NO MAIN STEM RIVERS ARE CURRENTLY
FORECAST TO REACH FLOOD STAGE...BUT SEVERAL ARE EXPECTED TO REACH
MONITOR STAGE. SEE THE HYDROLOGY SECTION BELOW FOR MORE INFORMATION.

WINDS WILL BE GUSTY TODAY AHEAD OF THE SLOWLY SAGGING FRONT WITH A
FEW GUSTS POSSIBLY TO 45 MPH. GENERALLY WINDS WILL BE BELOW WIND
ADVISORY CRITERIA...SO NO WIND HEADLINES HAVE BEEN ISSUED AT THIS
TIME. WINDS WILL DECREASE THROUGH THE DAY.

RAIN WILL DECREASE TO SHOWERS EARLY TUESDAY MORNING. RUNOFF FROM THE
RAIN OVERNIGHT WILL RESULT IN MANY OF THE RIVERS/STREAMS TO CONTINUE
RUNNING ELEVATED OR RISE THROUGH THE MORNING HOURS. A COLD AIR MASS
WILL ONCE AGAIN MOVE OVER NORTHWEST CALIFORNIA BEHIND THE FRONT
TUESDAY INTO WEDNESDAY WITH ONSHORE NORTHWESTERLY FLOW PERSISTING.
INSTABILITY WITHIN THE COLD AIR MASS AND UPSLOPE FLOW SHOULD BE JUST
ENOUGH TO TRIGGER SOME SHOWER ACTIVITY OVER MUCH OF THE
REGION...WITH CHANCES REMAINING MOSTLY NORTH OF MENDOCINO COUNTY
TUESDAY NIGHT THROUGH WEDNESDAY. SNOW LEVELS WILL FALL TO NEAR 3000
FEET BY WEDNESDAY. WEDNESDAY NIGHT INTO THURSDAY ANOTHER QUICK
HITTING FRONT WILL SPREAD WIDESPREAD LIGHT TO MODERATE PRECIPITATION
OVER THE REGION...POTENTIALLY BRINGING ADVISORY OR WARNING LEVEL
SNOWS TO AREAS ACROSS THE INTERIOR. ONCE AGAIN...COLD TRAPPED
CONTINENTAL AIR OVER TRINITY COUNTY COULD ALLOW FOR SNOW TO VALLEY
FLOORS WITH THIS SYSTEM MUCH LIKE OCCURRED THIS SUNDAY MORNING.

AN UPPER LEVEL TROUGH WILL MOVE INTO THE INTER-MOUNTAIN WEST LATE IN
THE WEEK PLACING NORTHERLY FLOW OVER NORTHWEST CALIFORNIA. COLD
OVERNIGHT LOWS WILL LIKELY BE IN STORE LATE IN THE WEEK INTO THE
EARLY PORTION OF THE WEEKEND...ESPECIALLY IN AREAS THAT HAVE RECENT
SNOW COVER. CURRENT FORECAST TEMPERATURES HAVE COASTAL AREAS
APPROACHING FREEZING FRIDAY AND SATURDAY NIGHTS. RPA/JT

&&

.AVIATION...MOIST AIR OVER THE REGION WILL BE CONDUCIVE TO PERIODIC
IFR CONDITIONS TONIGHT. A NEW FRONT WILL APPROACH EARLY ON MONDAY
AND THE BRISK SOUTHERLY FLOW IN ADVANCE OF THE FRONT MAY TEMPORARILY
MIXING OUT THE LOWER LEVEL MOISTURE BEFORE RAIN HITS BRINGING MVFR
AND IFR CONDITIONS BACK TO THE TERMINALS ON MONDAY.

&&

.MARINE...A NEW FRONT WILL APPROACH LATE TONIGHT AND THEN MOVE
ACROSS THE WATERS ON MON. STRONG AND GUSTY SOUTHERLY WINDS AND STEEP
SHORT PERIOD WAVES WILL ACCOMPANY THE FRONT THROUGH AT LEAST MIDDAY
MONDAY AS GUSTY W-SW FLOW DEVELOPS AFTER FROPA. A GALE WATCH HAS
BEEN HOISTED FOR THE WATERS NORTH OF CAPE MENDO WHERE GUSTS UP TO 45
KT ARE EXPECTED. BROAD AND DIFFUSE WESTERLY FLOW ACROSS THE NORTHERN
PACIFIC WILL MAINTAIN ELEVATED SEAS THROUGH MID WEEK. STRONG NW FLOW
ON THE BACKSIDE OF A LOW PRESSURE CENTER SHOULD GENERATE ANOTHER
RAMP UP IN NW SWELL MID TO LATE WEEK. THE MODELS HAVE BEEN HAVING
DIFFICULTY RESOLVING THE MAGNITUDE AND DURATION OF THE STRONG WINDS.
LATEST RUN OF THE NWW3 CONTINUES TO INDICATE LARGE NW SWELL POSSIBLY
IMPACTING THE AREA MID TO LATE IN THE WEEK. THERE IS STILL
CONSIDERABLE UNCERTAINTY THAT FAR OUT ON THE TIMING AND EXACT
MAGNITUDE...WITH THE MODEL HANDLING SURFACE DEVELOPMENT DIFFERENTLY
FROM ONE RUN TO THE NEXT.

&&

.HYDROLOGY...RECENT MODEL RUNS CONTINUE TO HAVE TRENDED TOWARD A
LESS FOCUSED RAIN EVENT IN HUMBOLDT AND DEL NORTE COUNTIES AND NOW
SPREAD MORE RAIN INTO MENDOCINO COUNTY TODAY AND TONIGHT. THUS RIVER
FORECASTS FOR HUMBOLDT AND DEL NORTE HAVE GENERALLY DECREASED
SLIGHTLY WHILE THE RUSSIAN AND NAVARRO RIVER FORECASTS HAVE
INCREASED. ALTHOUGH THE RUSSIAN AND NAVARRO RIVERS  ARE NOT EXPECTED
TO REACH FLOOD STAGE AT THIS TIME...THESE TWO RIVERS WILL HAVE TO BE
WATCHED VERY CLOSELY AS THEY ARE CONSIDERED FAST RISERS AND
HISTORHAS SHOWN THAT THEY OFTEN EXCEED MODELED RIVER FORECAST
GUIDANCE. ESPECIALLY GIVEN THE CURRENT PRECIP BULLSEYE OVER NORTHERN
AND CENTRAL MENDO COUNTY OFFERED BY THE GFS. THE VAN DUZEN RIVER IS
NOW FORECAST TO REMAIN BELOW FLOOD STAGE BUT REACH MONITOR STAGE
LATER TODAY. OTHER RIVER FORECAST POINTS PREDICTED TO REACH NEAR OR
ABOVE MONITOR STAGE MONDAY INTO TUESDAY INCLUDE THE SMITH RIVER AT
DOCTOR FINE BRIDGE...THE MAD RIVER NEAR ARCATA...AND THE EEL RIVER
AT FERNBRIDGE. THE RUSSIAN RIVER NEAR HOPLAND IS FORECAST TO EXCEED
15 FT...THE LEVEL AT WHICH FLOODING OF HIGHWAY 175 STARTS NEAR
HOPLAND. JT/RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
     CAZ001-003.

     WINTER WEATHER ADVISORY FROM 4 AM TO 11 AM PST MONDAY ABOVE 2500
     FEET FOR CAZ004.

     FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
     CAZ002-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
     PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 5 AM PST MONDAY FOR PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 2 AM PST WEDNESDAY FOR PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 21, 3:21 AM PST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
321 AM PST MON DEC 21 2015

CAZ002-076-221130-
MENDOCINO COAST-MENDOCINO INTERIOR-
321 AM PST MON DEC 21 2015

...FLOOD WATCH IN EFFECT FROM 11 AM PST THIS MORNING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

A FLOOD WATCH IS CURRENTLY IN EFFECT FROM THIS MORNING THROUGH
TUESDAY MORNING AS HEAVY RAIN SPREADS OVER THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

A FLOOD WATCH IS CURRENTLY IN EFFECT FROM THIS MORNING THROUGH
TUESDAY MORNING AS HEAVY RAIN SPREADS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-221130-
UPPER TRINITY RIVER-
321 AM PST MON DEC 21 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT FOR THIS MORNING.
SNOW ACCUMULATIONS OF 2 TO 6 INCHES WILL BE POSSIBLE ABOVE 2500
FEET. SNOW LEVELS WILL RISE THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-003-221130-
REDWOOD COAST-NORTH COAST INTERIOR-
321 AM PST MON DEC 21 2015

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

A FLOOD WATCH IS CURRENTLY IN EFFECT FROM THIS MORNING THROUGH
TUESDAY MORNING AS HEAVY RAIN SPREADS OVER THE AREA.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

A FLOOD WATCH IS CURRENTLY IN EFFECT FROM THIS MORNING THROUGH
TUESDAY MORNING AS HEAVY RAIN SPREADS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 21, 7:39 AM PST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
739 AM PST MON DEC 21 2015

CAZ001-003-211630-
REDWOOD COAST-NORTH COAST INTERIOR-
739 AM PST MON DEC 21 2015

...A COLD FRONT IS MOVING THROUGH NORTH CENTRAL HUMBOLDT AND DEL
NORTE COUNTIES BRINGING GUSTY WINDS...

AT 735 AM PST...

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE ALONG AND JUST AHEAD OF A
COLD FRONT AS IT MOVES THROUGH DEL NORTE AND FAR NORTHERN HUMBOLDT
COUNTIES OVER THE NEXT HOUR OR TWO.

LOCATIONS IMPACTED INCLUDE...CRESCENT CITY...KLAMATH...REDWOOD
NATIONAL PARK...JACK MCNAMERA FIELD AIRPORT...CRESCENT CITY...
GASQUET...SMITH RIVER...BERTSCH-OCEANVIEW...AND FT DICK.

LAT...LON 4190 12357 4183 12370 4171 12366 4160 12372
      4159 12368 4146 12361 4138 12366 4136 12349
      4105 12398 4104 12412 4113 12416 4138 12407
      4155 12408 4154 12405 4157 12410 4173 12416
      4178 12426 4200 12421 4200 12359
TIME...MOT...LOC 1535Z 287DEG 20KT 4150 12397

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 9:20 PM PSTGale WarningEKA14 hr
Dec 21, 7:39 AM PSTSpecial Weather StatementEKADel Norte51 min
Dec 21, 8:11 AM PSTAreal Flood AdvisoryEKADel Norte, Humboldt, Trinity3 hr
Dec 21, 8:44 AM PSTAreal Flood AdvisoryEKAHumboldt2 hr
Dec 21, 10:26 AM PSTAreal Flood AdvisoryEKAHumboldt, Trinity5 hr
Dec 21, 10:34 AM PSTAreal Flood AdvisoryEKAMendocino5 hr
Dec 21, 11:37 AM PSTSmall Craft AdvisoryEKA3 hr
Dec 21, 11:49 AM PSTAreal Flood AdvisoryEKAMendocino4 hr
Dec 21, 2:14 PM PSTHazardous Seas WarningEKA4 days
Dec 21, 3:25 PM PSTAreal Flood AdvisoryEKAHumboldt, Trinity5 hr
Dec 21, 3:29 PM PSTAreal Flood AdvisoryEKAMendocino15 hr

Nearby

River Flood Advisories in California, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.